NAFDAC warns against use of banned Malaysian cosmetics products




By Aderogba George

Whatapp NewsTelegram News


Abuja -The National Agency for Food and Drug Administration and Control has warned against the use of Malaysian banned cosmetics products in the country.

The banned products include; Sifu Kunyit Day Cream, Sifu Kunyit Night Cream and JJ Skincare Glowhite Night Cream, adding that the Malaysian Ministry of Health banned its distribution.

Prof. Mojisola Adeyeye, the Director-General of the agency, said this in a statement issued and made available to the News Agency of Nigeria (NAN) on Tuesday in Abuja.

She said that the products were found to contain hydroquinone, tretinoin, betamethasone valerate and mercury which could cause change to skin pigmentation, damage to the kidney and increase the risk of skin cancer.

According to her, Sifu Kunyit Night cream contains mercury and betamethasone 17-valerate, Sifu Kunyit Day Cream contains hydroquinone, tretinoin and betamethasone 17-valerate, while JJ Skincare Glowhite Night cream contains hydroquinone.

“Betamethasone valerate can cause the skin to be thinner and prone to irritation, acne, changes in skin pigmentation and increase the risk of being absorbed into the blood circulation system which can have harmful effects.

“Hydroquinone causes redness of the skin, discomfort, unwanted skin changes, the skin becomes hypersensitive, can prevent pigmentation (depigmentation) which reduces skin protection against harmful UV rays and may increase the risk of skin cancer.

She said that the use of tretinoin without the supervision of health professionals could cause the skin to be reddish, uncomfortable, painful, peeling and hypersensitive to sunlight.

She stated that Mercury had been prohibited in cosmetics products because it could be harmful to health and could be absorbed into the body and caused damage to the kidneys and nervous system.

Adeyeye added that it was also capable of disrupting the brain development of young or unborn children, adding that mercury could also cause rashes, irritation and other changes to the skin.

She nonetheless implored importers, distributors and retailers to immediately stop the importation, distribution and sale of the affected cosmetic products.

According to her, any members of the public in possession of the affected cosmetic products are implored to submit them to the nearest NAFDAC office.

“Healthcare professionals and consumers are encouraged to report adverse events or side effects related to the use of these products to the nearest NAFDAC office.

(NAN)



Whatapp News

Telegram News